Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 24, NWS San Angelo, TX

May 7, 2007Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at May 7, 2007, 5:56 AM CDT for Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 5:56 AM CDT (10:56 UTC)
Expired
May 7, 2007, 9:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Menard County, TX

The radar

The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4107 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 1:59 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 7, 1:59 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
159 AM CDT MON MAY 7 2007

.SHORT TERM...

WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY
UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO
VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL
ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM
MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY
SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL
LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER
TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL
BE A FEW DEGREES LESS WITH CLOUDS/STORMS.

.LONG TERM...
UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY
EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND
NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A
FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL...
AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND
FRIDAY AS UPPER TROUGH MOVES FURTHER EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 78  62  77  60 /  60  60  60  60
SAN ANGELO 	 78  63  78  59 /  60  60  60  60
JUNCTION 	 81  67  79  65 /  30  40  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

04
Hazardous weather outlook, May 7, 5:10 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON MAY 7 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
510 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND
TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A
FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH
THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST
CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO
WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS
THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

04

In the hours before

Special weather statement, May 7, 12:42 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1242 AM CDT MON MAY 7 2007

TXZ076>078-070645-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
1242 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT FOR
SCHLEICHER...CROCKETT AND SUTTON COUNTIES...

AT 1239 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM NORTHWESTERN
SCHLEICHER TO SOUTHWESTERN CROCKETT COUNTY...MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 1250 AM CDT
  ELDORADO BY 120 AM CDT
  THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 130 AM CDT
  US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 135 AM CDT
  SONORA BY 145 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
WESTERN TEXAS.
Special weather statement, May 7, 1:48 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 AM CDT MON MAY 7 2007

TXZ072-077-070745-
TOM GREEN TX-SCHLEICHER TX-
148 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT FOR TOM GREEN
AND SCHLEICHER COUNTIES...

AT 146 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER SOUTHERN TOM GREEN AND NORTHERN
SCHLEICHER COUNTIES...MOVING EAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
WESTERN TEXAS.
Special weather statement, May 7, 3:41 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
341 AM CDT MON MAY 7 2007

TXZ073-077-168-070945-
CONCHO TX-SCHLEICHER TX-MENARD TX-
341 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR
SCHLEICHER COUNTY AND MENARD COUNTY...

AT 338 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES EAST OF FORT MCKAVETT...OR
ABOUT 18 MILES WEST OF MENARD...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MENARD AND THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 405 AM CDT
  US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 415 AM CDT

PEA SIZE HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor50 min
May 6, 7:11 PM CDTFlash Flood WarningSJTIrion, Tom Green4 hr
May 6, 7:20 PM CDTSevere Thunderstorm WarningSJTIrion55 min
May 6, 7:51 PM CDTTornado WarningSJTRunnels, Taylor23 min
May 6, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman51 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningSJTIrion45 min
May 6, 8:51 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
May 6, 9:09 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels51 min
May 6, 9:21 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion39 min
May 6, 9:46 PM CDTSevere Thunderstorm WarningSJTRunnels44 min
May 6, 9:52 PM CDTFlash Flood WarningSJTCoke4 hr
May 6, 10:30 PM CDTSevere Thunderstorm WarningSJTCrockett60 min
May 6, 10:37 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels53 min
May 6, 11:29 PM CDTTornado WarningSJTCrockett61 min
May 6, 11:58 PM CDTSevere Thunderstorm WarningSJTCrockett62 min
May 7, 12:07 AM CDTTornado WarningSJTIrion38 min
May 7, 12:33 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more3 days
May 7, 12:48 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green57 min
May 7, 2:12 AM CDTSevere Thunderstorm WarningSJTCrockett63 min
May 7, 2:42 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton63 min
May 7, 3:06 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 6:26 AM CDTFlash Flood WarningSJTConcho4 hr
May 7, 7:06 AM CDTFlash Flood WarningSJTColeman, McCulloch3 hr
May 7, 9:39 AM CDTFlash Flood WarningSJTKimble, Sutton6 hr
May 7, 10:20 AM CDTFlash Flood WarningSJTMenard, Schleicher3 hr
May 7, 12:52 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton53 min
May 7, 1:39 PM CDTHigh Wind WarningSJTCallahan, Coleman, Jones, Runnels, Shackelford, Taylor81 min
May 7, 1:40 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 1:42 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton63 min
May 7, 2:44 PM CDTSevere Thunderstorm WarningSJTCrockett61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.